I am wondering if anyone else has had similar symptoms to the ones I am having while being on remicade???
I have been on Remicade and Imuran for 3.5 years which has greatly helped my crohn's and arthritis. I go for my infusion every 6 weeks.
Just before my last infusion, I started feeling a slight amount of stiffness in my left hand. I had my infusion, and following the infusion, the left hand stiffness got worse and also felt tingling, numbness, and pressure in my left arm. The left arm issues eased up, but during the 6 weeks following my last infusion, I've also had the additional symptoms:
1) dizziness/vertigo sometimes very severe and lasting all day long
2) eye dryness, and some inflammation on surfaces according to optometrist, along with left eye pain
3) occasional twinges and slight burning feeling on left side of chest
4) warmness in feet
5) some right hand numbness, tingling
I have had an MRI of head and neck, neurology assessment, chest x-ray, EKG's...all of these were normal. These symptoms started to get better around 6 weeks post-infusion. The dizziness was the worse symptom and actually disappeared at 6 week mark, but then just came back a few days ago for just a few minutes at a time. Overall however, doing extremely better now than I was. I am now 9 weeks post-infusion. Eyes still bothering me a bit.
I feel like these symptoms are due to my remicade, but am cautious of placing blame on the drug. I haven't received any better explanation for my symptoms other than maybe I've had a virus. My remicade was due 3 weeks ago but myself and GI doctor agreed to hold it in the event that remicade is causing these symptoms. I had blood drawn 3 weeks ago for a remicade trough and antibody level. We have been waiting for the results, and it looks like now we'll be waiting longer due to a lab error I won't know the results for another 3-4 weeks.
As I've heard, going too long without remicade and restarting the drug can cause antibodies to form against the drug. If remicade has nothing to do with my symptoms, I don't want to delay my next remicade infusion too long while waiting for blood test results. However, last month was extremely rough. If remicade is the culprit, I don't want to get my infusion and go through all that again, or worse. Could I have already developed antibodies to remicade? Am I having a lupus-like reaction to the drug? I can't seem to find too many other similar cases out there.
Let me know if any one has experienced any of these symptoms while on remicade or have any suggestions. Thank you!